I am getting to the point where I am trying to get off the last third of Opana ER. I
really would like to talk to people with experience with this drug. Please let me know
how you went about detoxing from Opana ER if you have. I would also love to hear
how your taper is going if you are tapering! Thanks so much, Marie
I wrote you a long post on your other thread last night but it got deleted. My mother is on Opana immediate release, 10mg 4 times a day, so thats 112. She feels withdrawal symptoms when she goes without, because due to me unfortunately, in the past i've caused her to go without..but unlike me, she has never had a problem controlling herself with her meds for her chronic pain.
I do know that the withdrawal doesnt last as long as lortab withdrawal, but she does notice that her normal pain comes back and is really bad
How long have you been on these? She's only been on them for 3 months and every time it would take us a few different tries at different pharmacies because none of them have that quantity. I was kind of freaked out at first that the pain doc moved her up to oxymorphone but they are the only thing that completely takes her pain away and I guess she had given up hope that was possible. I can imagine you would have to have a long taper because it is such a serious drug. How long has your taper been? Are you doing okay or experiancing withdrawals symptoms still?
Thanks for you sweet reply. The same thing happened to a long, long post I wrote on that threat earlier today! I have ended up have to have mine filled at a hospital pharmacy. That freaked me out! Mine are ER, which is like her multiplied by ??? a lot. ER makes the detox so much worse. (I just got company for the game. I will continue later! )
I thought the Opana ERs were less because its released slowly over the course of time as opposed to immediate release is like POW hehe but they wear off a lot quicker, within an hour and a half or two. Well it wears off on me quicker than her..I would usually crunch (eat) them..This makes me not feel as bad though, knowing shes not on the most hardcore then..however, I bet the ER does make it worse because it stays in your body and keeps working, yowza..How are you feeling?? Man you are way stronger than me and have come a lot further then i ever could. Did your doctor decide to drop your dosage or want to start weaning you off or did you decide you were just done with it all?
I know people just don't usually do a taper on a drug like this, but I found it very frightening to do what was asked---to change to a short-acting drug UNDER SOMEONE ELSE'S DIRECTION. I wouldn't be able to control how well my body adjusted. So scary to me. Now I am trying to get there for an easier detox, and have been tapering along the way. Probably the best thing is for me to make the total transfer now. Then taper, taper, taper down to 0. Sounds like a plan--a little motification, and now a good plan.
Who knows, you may even prefer the short-acting pills or like them better because they hit you differently. Stronger,maybe? I dunno I havent tried the ERs. A long taper would be a much easier detox..Well,so I hear lol..I've never made it far or had the control to taper,but the 5 days without lowered my tolerance and helped me gain some control soI won't run out again hopefully or have to taper. You are def doing the right thing.
Well..I pick up scripts tomorrow, well my mother does..and I am having bad,bad anxiety. I relapsed a few days last week but as far as physical withdrawals those are over..My mother will dole out the pills to me so I don't take more than prescribed and keep a low tolerance and dosage..I just don't want to be without. Not yet. I don't have to quit yet, but I do have to learn some control. ..and get a grp. I started seeing a psychiatrist and she thinks this is a good idea too, and I have to do what is right for me. I just cant face day after day after day after day after day of anxiety and depression. Not gonna do it. No way.
It's good to hear you're doing fairly well. I've been on Opiates for a spinal injury for many years. Currently i'm on Opana ER 40mg (x2/day) plus Opana IR 10mg (3x/day) and it's barely taking the pain level down anymore. The most I cold detoxed was 48 hours, and I can't explain how awful it was at that last hour before I took a pill. My Anti-Depressants had longer had any effect, and my klonopin was the only extremely minor relief I could get to find ten minutes of sleep from time to time only to wake up shivering in a puddle of my own sweat.
The taper is just a lesser and slower detox, and I have a great deal of trouble with even that; not that I couldn't go through with it. But I'm proud to hear you're through the physical WD's.
Keep up the good work.
Please remember that while you can talk about tapering symptoms, symptom management, etc., we can not discuss tapering plans. We realize it's not always possible, but tapering should be done under a doctor's care, and we don't have any doctors posting in this community. A dose that works for one could cause serious problems in someone else.
I mean no disrespect. I'm just wondering the dangers in discussing a specific "taper" regimen? By definition, tapering means you're intaking less than your normal dosage, so where is the danger in discussing another person's experience(s) to further educate oneself?
Again, no disrespect, I'm just not understanding the danger involved.
Because everyone is different and I'm different amounts and what may not harm one may kill another. Also we can only discuss what we did and worked for us we can't tell someone else what to take because None of us are a doctor and u can get sued and the website if someone was to get hurt. Like if someone was on an antidepressant and someone here said well do this and that and all of a sudden the person commits suicide than that's not good. They should consult with a doctor to see what best fits that person.
I agree we are all different and what works for one person might not work for another. But i also agree we should be able to share our experiences too. With tapers in my opinion one should always discuss with a doctor. We didnt get to our doses in a week month etc. And tapering doesnt happen overnight. Especially opanna. We all want to be clean now. Its only natural for us to want instant gradification. Remeber weve got to be patient with ourselves. Go slow but steady wins the taper race. How are ya doing ga? Ive been thinking of u.
The NP raised my Opana ER!!!! She said there is a shortage of the dose I was taking 2 of at a time!! But I was happy that at least I had that terrible option of the big decrease available!!!
I am really trying to process this!!!! And also to be so grateful that I am where I am. My Dad is visiting in a short while. I remember being on 2 1/2 times the dose when he visited over Thanksgiving!!! So I am soooo grateful!!
Hi, I am so glad I saw your post. This is my post. And, I just finished tapering for 4 months of of Opana ER and Opana IR. Then, I went to tx for the last 1/3. The anxiety got so bad that I really needed help. I couldn't function! I am happy to learn more about your situation, and discuss it with you. I really think I will be able to understand "where" you are. I know Opana, and not many people do. So please give me a little more info, either in a private message or here, and I will be very happy to help as much as I can. It is a very, very bad drug---so it is certain that getting help is the preferred way with Opana. I would recommend Dr. Thomas Yee in Las Vegas. I wish I had gone that route.
Talk to you soon I hope.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.